Saddlepoint approximation to the distribution function of quadratic forms based on multivariate skew-normal distribution

다변량 왜정규분포 기반 이차형식의 분포함수에 대한 안장점근사

Na, Jonghwa

  • Received : 2016.02.03
  • Accepted : 2016.04.25
  • Published : 2016.06.30


Most of studies related to the distributions of quadratic forms are conducted under the assumption of multivariate normal distribution. In this paper, we suggested an approximation to the distribution of quadratic forms based on multivariate skew-normal distribution as alternatives for multivariate normal distribution. Saddlepoint approximations are considered and the accuracy of the approximations are verified through simulation studies.


quadratic forms;multivariate skew-normal;saddlepoint approximation;cumulant generating function


  1. Azzalini, A. and Capitanio, A. (1999). Statistical applications of the multivariate skew normal distributions, Journal of the Royal Statistical Society, Series B, 61, 579-602.
  2. Azzalini, A. and Dalla Valle, A. (1996). The multivariate skew-normal distribution, Biometrika, 83, 715-726.
  3. Daniels, H. E. (1954). Saddlepoint approximations in statistics, The Annals of Mathematical Statistics, 25, 631-650.
  4. Daniels, H. E. (1987). Tail probability approximations, International Statistical Review, 55, 37-48.
  5. Genton, M. G., He, L., and Liu, X. (2001). Moments of skew-normal random vectors and their quadratic forms, Statistics and Probability Letters, 51, 319-325.
  6. Gupta, A. K. and Huang, W. J. (2002). Quadratic forms in skew normal variates, Journal of Mathematical Analysis and Applications, 273, 558-564.
  7. Huang W. J. and Chen Y. H. (2006). Quadratic forms of multivariate skew normal symmetric distributions, Statistics and Probability Letters, 76, 871-879.
  8. Imhof, J. P. (1961). Computing the distribution of quadratic forms in normal variables, Biometrika, 48, 419-426.
  9. Kuonen, D. (1999). Saddlepoint approximations for distributions of quadratic forms in normal variables, Biometrika, 86, 929-935.
  10. Loperfido, N. (2001). Quadratic forms of skew-normal random vectors, Statistics and Probability Letters, 54, 381-387.
  11. Lugannani, R. and Rice, S. (1980). Saddlepoint approximation for the distribution of the sum of independent random variables, Advanced Applied Probability, 12, 475-490.
  12. Na, J. H. (2014). Saddlepoint approximation to the linear combination based on multivariate skew-normal distribution, The Korean Journal of Applied Statistics, 27, 809-818.
  13. Na, J. H. and Kim, J. S. (2005). Saddlepoint approximations to the distribution function of non-homogeneous quadratic forms, The Korean Journal of Applied Statistics, 18, 183-196.
  14. Wang, T., Baokun, L. and Gupta, A. K. (2009). Distribution of quadratic forms under skew normal settings, Journal of Multivariate Analysis, 100, 533-545.


Supported by : 충북대학교